MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. CADD ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. CADD ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 21-7036-01
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/03/2019
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that a smiths medical cadd administration set leaked a significant amount of blood and the peripherally inserted central catheter (picc) line was broken in two, cracking the air filter.The reporter indicated that per the client, the cause of the damage in this event was unknown.No further adverse effects were reported.No patient consequences were reported.
 
Additional Manufacturer Narrative
One cadd administration sets - non flow stop was returned for analysis due to leakage.The sample was visually inspected at a distance of 12? to 16? under normal conditions of illumination.The sample was received broke from filter, the coiled tube came with a filter port inside it.The manufacturing process was reviewed.Production personnel perform a pull test on 4 units, at shift start up, the beginning of every job, the end of every job; a new lot of materials/components or equipment adjusted.During the manufacturing process, production personnel do a visual inspection before a process (assemble, bond, etc.) to ensure that the material is in perfect shape; also right after a work station, personnel redo an inspection to the filter in order to find any discrepancies, following the following criteria.Holes in filter membrane.-incomplete or poor filter assembly.Quality personnel take a sample of 15 units every 2 hours, prior to placing product in bag in order to inspect the filter for proper housing welds or other workmanship defects.Parts are free of damage (scuffs, pinch marks, etc.), cracks, crazing, cuts, or other workmanship defects that can affect assembly function or appearance.The most probable root cause is that the filter was damaged after the product left the facility.Device history review: part number: 21-7036-01 lot number: 3840952 manufacturing date: july, 2019 quantity released: (b)(4) any relevant dmrs, idrs, das: there were no relevant idr's, dmr's or da's for this lot.Any relevant rework: none per review of the dhr's.Was scrap/rejects above typical? none per review of the dhr's.Component lot number and quantity issued: there is no component associated with this complaint.Component history: there is no component associated with this complaint.Summary of dhr review: there were no relevant findings detected in the dhr's.

Brand Name
CADD ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key9633799
Report Number3012307300-2020-00727
Device Sequence Number2800372
Product Code FPA
UDI-Device Identifier10610586020186
UDI-Public10610586020186
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K933390
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/16/2024
Device Model Number21-7036-01
Device Catalogue Number21-7036-01
Device Lot Number3840952
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/30/2019
Supplement Date Received by Manufacturer08/07/2020
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date09/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1